Alert archive / South Dakota / Wind Chill Advisories in 2022
Wind Chill Advisory 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Feb 2, 2022, 3:17 AM CST for 4 states. It took effect at Feb 2, 2022, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2022, 3:17 AM CST (09:17 UTC)
- In effect from
- Feb 2, 2022, 6:00 PM CST
- Expired
- Feb 3, 2022, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Sioux Falls, SD
All 39 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Clay County, SD, Davison County, SD, Hanson County, SD, Hutchinson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 21 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- -112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538 WWUS43 KFSD 020917 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 317 AM CST Wed Feb 2 2022 IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-054>056-021730- /O.NEW.KFSD.WC.Y.0009.220203T0600Z-220203T1500Z/ /O.CON.KFSD.WC.Y.0008.000000T0000Z-220202T1800Z/ Osceola-Dickinson-O'Brien-Clay-Buena Vista-Lincoln-Lyon-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle-Kingsbury- Brookings-Miner-Lake-Moody- 317 AM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...For the first Wind Chill Advisory, very cold wind chills. Wind chills as low as 30 below zero. For the second Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of east central South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Flandreau Santee Sioux Tribal Nation. * WHEN...For the first Wind Chill Advisory, until noon CST today. For the second Wind Chill Advisory, from midnight tonight to 9 AM CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ001-012-020-021-031-032-NEZ013-014-SDZ053-059>062-065>071- 021730- /O.NEW.KFSD.WC.Y.0009.220203T0600Z-220203T1500Z/ Lyon-Sioux-Plymouth-Cherokee-Woodbury-Ida-Dixon-Dakota-Sanborn- Davison-Hanson-McCook-Minnehaha-Hutchinson-Turner-Lincoln- Bon Homme-Yankton-Clay-Union- 317 AM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills 15 to 25 below zero. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska and northwest and west central Iowa. * WHEN...From midnight tonight to 9 AM CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
7 follow-up statements
719 WWUS43 KFSD 021613 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1013 AM CST Wed Feb 2 2022 IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-054>056-022330- /O.CON.KFSD.WC.Y.0008.000000T0000Z-220202T1800Z/ /O.CON.KFSD.WC.Y.0009.220203T0600Z-220203T1500Z/ Osceola-Dickinson-O'Brien-Clay-Buena Vista-Lincoln-Lyon-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle-Kingsbury- Brookings-Miner-Lake-Moody- 1013 AM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...For the first Wind Chill Advisory, very cold wind chills. Wind chills as low as 25 below zero. For the second Wind Chill Advisory Wednesday night, very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of east central South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Flandreau Santee Sioux Tribal Nation. * WHEN...For the first Wind Chill Advisory, until noon CST today. For the second Wind Chill Advisory, from midnight tonight to 9 AM CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ001-012-020-021-031-032-NEZ013-014-SDZ053-059>062-065>071- 022330- /O.CON.KFSD.WC.Y.0009.220203T0600Z-220203T1500Z/ Lyon-Sioux-Plymouth-Cherokee-Woodbury-Ida-Dixon-Dakota-Sanborn- Davison-Hanson-McCook-Minnehaha-Hutchinson-Turner-Lincoln- Bon Homme-Yankton-Clay-Union- 1013 AM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska and northwest and west central Iowa. * WHEN...From midnight tonight to 9 AM CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
706 WWUS43 KFSD 021753 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1153 AM CST Wed Feb 2 2022 IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-054>056-030200- /O.EXP.KFSD.WC.Y.0008.000000T0000Z-220202T1800Z/ /O.CON.KFSD.WC.Y.0009.220203T0600Z-220203T1500Z/ Osceola-Dickinson-O'Brien-Clay-Buena Vista-Lincoln-Lyon-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle-Kingsbury- Brookings-Miner-Lake-Moody- 1153 AM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero tonight. * WHERE...Portions of east central South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Flandreau Santee Sioux Tribal Nation. * WHEN...From midnight tonight to 9 AM CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ001-012-020-021-031-032-NEZ013-014-SDZ053-059>062-065>071- 030200- /O.CON.KFSD.WC.Y.0009.220203T0600Z-220203T1500Z/ Lyon-Sioux-Plymouth-Cherokee-Woodbury-Ida-Dixon-Dakota-Sanborn- Davison-Hanson-McCook-Minnehaha-Hutchinson-Turner-Lincoln- Bon Homme-Yankton-Clay-Union- 1153 AM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero tonight. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska and northwest and west central Iowa. * WHEN...From midnight tonight to 9 AM CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
425 WWUS43 KFSD 022010 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 210 PM CST Wed Feb 2 2022 SDZ053-059>061-065-068-022115- /O.CAN.KFSD.WC.Y.0009.220203T0600Z-220203T1500Z/ Sanborn-Davison-Hanson-McCook-Hutchinson-Bon Homme- 210 PM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures will still fall below zero in most areas, but winds may remain lighter than previous forecast. Wind chills between -10 and -20 will still be expected into Thursday morning. $$ IAZ002-003-014-MNZ071-072-080-081-089-090-097-SDZ039-040-056- 031145- /O.EXT.KFSD.WC.Y.0009.220203T0000Z-220203T1800Z/ Osceola-Dickinson-Clay-Lincoln-Lyon-Murray-Cottonwood-Nobles- Jackson-Pipestone-Kingsbury-Brookings-Moody- 210 PM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of east central South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Flandreau Santee Sioux Tribal Nation. * WHEN...From 6 PM this evening to noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ001-012-013-020>022-031-032-MNZ098-NEZ013-014-SDZ038-054-055- 062-066-067-069>071-031145- /O.CON.KFSD.WC.Y.0009.220203T0600Z-220203T1500Z/ Lyon-Sioux-O'Brien-Plymouth-Cherokee-Buena Vista-Woodbury-Ida- Rock-Dixon-Dakota-Beadle-Miner-Lake-Minnehaha-Turner-Lincoln- Yankton-Clay-Union- 210 PM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. * WHEN...From midnight tonight to 9 AM CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
357 WWUS43 KFSD 030324 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 924 PM CST Wed Feb 2 2022 IAZ002-003-014-MNZ071-072-080-081-089-090-097-SDZ039-040-056- 031130- /O.CON.KFSD.WC.Y.0009.000000T0000Z-220203T1800Z/ Osceola-Dickinson-Clay-Lincoln-Lyon-Murray-Cottonwood-Nobles- Jackson-Pipestone-Kingsbury-Brookings-Moody- 924 PM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of east central South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Flandreau Santee Sioux Tribal Nation. * WHEN...Until noon CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ001-012-013-020>022-031-032-MNZ098-NEZ013-014-SDZ038-054-055- 062-066-067-069>071-031130- /O.CON.KFSD.WC.Y.0009.220203T0600Z-220203T1500Z/ Lyon-Sioux-O'Brien-Plymouth-Cherokee-Buena Vista-Woodbury-Ida- Rock-Dixon-Dakota-Beadle-Miner-Lake-Minnehaha-Turner-Lincoln- Yankton-Clay-Union- 924 PM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. * WHEN...From midnight tonight until 9 AM CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
941 WWUS43 KFSD 031006 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 406 AM CST Thu Feb 3 2022 IAZ002-003-014-MNZ071-072-080-081-089-090-097-SDZ039-040-056- 031800- /O.CON.KFSD.WC.Y.0009.000000T0000Z-220203T1800Z/ Osceola-Dickinson-Clay-Lincoln-Lyon-Murray-Cottonwood-Nobles- Jackson-Pipestone-Kingsbury-Brookings-Moody- 406 AM CST Thu Feb 3 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of east central South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Flandreau Santee Sioux Tribal Nation. * WHEN...Until noon CST today. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ001-012-013-020>022-031-032-MNZ098-NEZ013-014-SDZ038-054-055- 062-066-067-069>071-031500- /O.CON.KFSD.WC.Y.0009.000000T0000Z-220203T1500Z/ Lyon-Sioux-O'Brien-Plymouth-Cherokee-Buena Vista-Woodbury-Ida- Rock-Dixon-Dakota-Beadle-Miner-Lake-Minnehaha-Turner-Lincoln- Yankton-Clay-Union- 406 AM CST Thu Feb 3 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. * WHEN...Until 9 AM CST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
500 WWUS43 KFSD 031459 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 859 AM CST Thu Feb 3 2022 IAZ001-012-013-020>022-031-032-MNZ098-NEZ013-014-SDZ038-054-055- 062-066-067-069>071-031600- /O.EXP.KFSD.WC.Y.0009.000000T0000Z-220203T1500Z/ Lyon-Sioux-O'Brien-Plymouth-Cherokee-Buena Vista-Woodbury-Ida- Rock-Dixon-Dakota-Beadle-Miner-Lake-Minnehaha-Turner-Lincoln- Yankton-Clay-Union- 859 AM CST Thu Feb 3 2022 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Increasing temperatures and relatively light winds have allowed wind chill values to rise above advisory levels, allowing the current headline to be expired at 9 AM. It is worth noting however, that wind chill values will still remain on either side of zero for much of the day, so be sure to bundle up if heading outdoors! $$ IAZ002-003-014-MNZ071-072-080-081-089-090-097-SDZ039-040-056- 031800- /O.CON.KFSD.WC.Y.0009.000000T0000Z-220203T1800Z/ Osceola-Dickinson-Clay-Lincoln-Lyon-Murray-Cottonwood-Nobles- Jackson-Pipestone-Kingsbury-Brookings-Moody- 859 AM CST Thu Feb 3 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of east central South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Flandreau Santee Sioux Tribal Nation. * WHEN...Until noon CST today. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
660 WWUS43 KFSD 031800 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1200 PM CST Thu Feb 3 2022 IAZ002-003-014-MNZ071-072-080-081-089-090-097-SDZ039-040-056- 031900- /O.EXP.KFSD.WC.Y.0009.000000T0000Z-220203T1800Z/ Osceola-Dickinson-Clay-Lincoln-Lyon-Murray-Cottonwood-Nobles- Jackson-Pipestone-Kingsbury-Brookings-Moody- 1200 PM CST Thu Feb 3 2022 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Increasing temperatures and relatively light winds have allowed wind chill values to rise above advisory levels, allowing the current headline to be expired at noon. It is worth noting however, that wind chill values will still remain in the negative single digits to teens for much of the afternoon and evening, so be sure to bundle up if heading outdoors!. $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 10:11 PM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Feb 1, 10:11 PM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
1011 PM CST Tue Feb 1 2022
.SHORT TERM...(This Evening through Wednesday)
Issued at 212 PM CST Tue Feb 1 2022
KEY MESSAGES:
1. Arctic air arrival produces wind chill headaches into Thursday.
2. Rollercoaster ride in temperatures continues into the weekend.
3. Little to no QPF in the forecast for next 7 to 10 days.
THIS AFTERNOON: Gusty northwest winds continue to advect colder air
southeast this afternoon. Temperatures that had fallen into the
lower 20s to teens by mid-day, have only risen a few degrees this
afternoon. Wind gusts continue to slowly subside, though with an
increased SPG, breezy sustained winds continue.
TONIGHT: Temperatures will slowly fall off this evening. With the
core of the surface high pressure well north of the area, most of
the temperature falls will be due to advection of the airmass over
northwestern North Dakota. This would suggest low temperatures fall
into the single digits above zero, to perhaps near -10 along the
Buffalo Ridge. Cirrus will be increasing after midnight south of I-
90 and this could slow the fall of temps slightly. Regardless, wind
chill headlines will be needed along areas with snow cover tonight
and into Wednesday morning.
WEDNESDAY: Surface high pressure will slide into eastern North
Dakota during the day tomorrow. With the CWA still on the southern
pressure gradient, sustained winds will stay elevated through the
day. Temperatures struggle to rise above zero over the Ridge, with
highs in the teens towards the Missouri River.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 212 PM CST Tue Feb 1 2022
WEDNESDAY NIGHT: With the core of high pressure sliding just east of
the CWA by Thursday night, our surface winds will generally turn to
the east. The best radiational cooling will take place east of I-
29, where lows may fall into the teens below zero. Further west,
lows should still fall a few degrees below zero. One thing to watch
will be the influx of low-mid clouds moving in from the west late in
the night. This could serve as a stabilizing or blanket preventing
a sharper drop in some locations. Wind chill headlines may again be
needed over the Buffalo Ridge areas into Thursday.
THURSDAY-FRIDAY: Temperatures stay cold ahead of another shortwave
dropping down the western flank of a larger upper trough centered
over Hudson Bay. Expecting highs to remain 10 to 20 degrees below
normal as yet another Canadian high pressure area drops southward.
Friday will be very similar to Thursday as we remain in a favorable
pattern for repeated shortwave energy moving in from the North-
Northwest. Despite low-lvl warm advection increasing through the
day, temperatures may struggle to climb back towards normal. In
fact, latest NBM may be a touch too warm and future guidance may
trend slightly colder. Medium range models do suggest a linear
area of low-lvl clouds associated with the passage of the upper
trough to move through the area during the day Friday. Rather
minimal chances for accumulating precipitation, but could see some
flurries in lower stratus.
SATURDAY-SUNDAY: A stronger upper trough leaves the Pacific
Northwest and enters the Plains this weekend. Lee side troughing
will induce breezy to strong west to southwesterly winds on
Saturday. Temperatures respond by warming through the night and
eventually climbing above normal in most locations by Saturday
afternoon. Something to watch will be the potential increase in fire
weather concerns due to the gusty winds, lowering RH, and warm
temperatures. A cold front and mid-lvl moisture axis will move
through early Sunday, potentially bring a risk for
sprinkles/flurries to the region. Temperatures on Sunday fall near
to below normal with the increasing northerly winds.
MONDAY-TUESDAY: It really is a broken record into next week as the
overall synoptic pattern shows no signs of relenting. Higher than
normal confidence on warmer than normal temperatures and dry
conditions moving into the middle of next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1008 PM CST Tue Feb 1 2022
VFR conditions throughout the TAF period expected. Areas
currently under broken or overcast skies will remain so until
daybreak, with cloud coverage expanding northwards slowly
throughout the day. Some of the guidance is suggesting a thin MVFR
stratus deck will develop during the overnight hours which would
affect areas along and east of I-29, but confidence in this
occurring is low so will not include in the TAFs at this time.
Winds will remain breezy, becoming marginally gusty during the
afternoon hours on Wednesday.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Wind Chill Advisory until noon CST Wednesday for SDZ038>040-
054>056.
MN...Wind Chill Advisory until noon CST Wednesday for MNZ071-072-080-
081-089-090-097-098.
IA...Wind Chill Advisory until noon CST Wednesday for IAZ002-003-013-
014-022.
NE...NONE.
&&
SHORT TERM...Dux
LONG TERM...Dux
AVIATION...APTHazardous weather outlook, Feb 1, 5:53 PM CST, 9 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 553 PM CST Tue Feb 1 2022 IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 054>056-030000- Osceola-Dickinson-O'Brien-Clay-Buena Vista-Lincoln-Lyon-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle-Kingsbury-Brookings- Miner-Lake-Moody- 553 PM CST Tue Feb 1 2022 This Hazardous Weather Outlook is for northwest Iowa, southwest Minnesota and east central South Dakota. .DAY ONE...Tonight. Cold air returns tonight with wind chills falling to negative 25 to negative 30 tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind chills will likely be near or colder than negative 20 Wednesday and Thursday nights. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001-012-020-021-031-032-NEZ013-014-SDZ050-052-053-057>071-030000- Lyon-Sioux-Plymouth-Cherokee-Woodbury-Ida-Dixon-Dakota-Gregory- Jerauld-Sanborn-Brule-Aurora-Davison-Hanson-McCook-Minnehaha- Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay- Union- 553 PM CST Tue Feb 1 2022 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Tonight. Cold air returns tonight with wind chills falling into the negative teens to 20s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind chills will likely be near negative 20 Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Chill Advisories in South Dakota, 2022Wind Chill Advisories in Iowa, 2022Wind Chill Advisories in Minnesota, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.